Alert archive / North Dakota / Wind Advisories in 2024

Wind Advisory 1, NWS Bismarck, ND

February 16, 202425 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 16, 2024, 1:24 PM MST for 25 counties in North Dakota. It took effect at Feb 17, 2024, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2024, 1:24 PM MST (20:24 UTC)
In effect from
Feb 17, 2024, 8:00 AM MST
Expired
Feb 17, 2024, 5:00 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND
All 25 counties

Adams County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 58 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2024-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2024-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

624 
WWUS73 KBIS 162024
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
224 PM CST Fri Feb 16 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
170430-
/O.NEW.KBIS.WI.Y.0001.240217T1500Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Underwood, Gackle, Mandan, Carson,
Columbus, Sherwood, Killdeer, Drake, Steele, St. John, Hazen,
Napoleon, Solen, Ellendale, Jamestown, Velva, Linton, Stanley,
Harvey, Wishek, Oakes, New Town, Rolette, Portal, Minot,
Glenburn, Wilton, Mott, Tappen, Hettinger, Mohall, New England,
Fessenden, Lignite, Dunseith, Edgeley, Bottineau, Beulah,
Dickinson, Turtle Lake, Rolla, Goodrich, Elgin, Washburn, Kulm,
New Leipzig, Fort Yates, Selfridge, Center, Rugby, Garrison,
Towner, Halliday, Powers Lake, Bismarck, Lamoure, Mcclusky,
Bowbells, Parshall, Shell Valley, Ashley, Carrington, and
Strasburg
224 PM CST Fri Feb 16 2024 /124 PM MST Fri Feb 16 2024/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 
PM MST/ SATURDAY...

* WHAT...West winds of 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Saturday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
7 follow-up statements
239 
WWUS73 KBIS 170100
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
700 PM CST Fri Feb 16 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
170900-
/O.CON.KBIS.WI.Y.0001.240217T1500Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carson, Mohall, Turtle Lake, Mcclusky,
Gackle, Beulah, Sherwood, Ellendale, Rugby, Washburn, Dickinson,
Columbus, Bismarck, Carrington, Solen, Napoleon, Killdeer,
Jamestown, Oakes, Rolla, Drake, Steele, Tappen, Goodrich,
Hettinger, Lignite, Garrison, Center, Fessenden, Elgin, Rolette,
Lamoure, Fort Yates, Minot, Kulm, Wishek, New England, Bowbells,
Hazen, Mandan, St. John, Wilton, Glenburn, Stanley, Halliday,
Dunseith, Harvey, New Leipzig, Selfridge, Parshall, Portal, Shell
Valley, New Town, Underwood, Mott, Bottineau, Linton, Edgeley,
Ashley, Towner, Powers Lake, Velva, and Strasburg
700 PM CST Fri Feb 16 2024 /600 PM MST Fri Feb 16 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM 
CST /5 PM MST/ SATURDAY...

* WHAT...West winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Saturday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
162 
WWUS73 KBIS 170412
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1012 PM CST Fri Feb 16 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
171215-
/O.CON.KBIS.WI.Y.0001.240217T1500Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Carson, Mohall, Turtle Lake, Mcclusky,
Gackle, Beulah, Sherwood, Ellendale, Rugby, Washburn, Dickinson,
Columbus, Bismarck, Carrington, Solen, Napoleon, Killdeer,
Jamestown, Oakes, Rolla, Drake, Steele, Tappen, Goodrich,
Hettinger, Lignite, Garrison, Center, Fessenden, Elgin, Rolette,
Lamoure, Fort Yates, Minot, Kulm, Wishek, New England, Bowbells,
Hazen, Mandan, St. John, Wilton, Glenburn, Stanley, Halliday,
Dunseith, Harvey, New Leipzig, Selfridge, Parshall, Portal, Shell
Valley, New Town, Underwood, Mott, Bottineau, Linton, Edgeley,
Ashley, Towner, Powers Lake, Velva, and Strasburg
1012 PM CST Fri Feb 16 2024 /912 PM MST Fri Feb 16 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM 
CST /5 PM MST/ SATURDAY...

* WHAT...West winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Saturday.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
741 
WWUS73 KBIS 171038
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
438 AM CST Sat Feb 17 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
171845-
/O.CON.KBIS.WI.Y.0001.240217T1500Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Portal, Glenburn, Carson, St. John,
Killdeer, Steele, Velva, Powers Lake, Dickinson, Minot, New
Leipzig, Elgin, New Town, Mcclusky, Kulm, Towner, Fessenden,
Lamoure, Center, Goodrich, Mott, Rugby, Stanley, Mandan,
Selfridge, Wilton, Hettinger, Sherwood, Turtle Lake, Jamestown,
Napoleon, Gackle, Fort Yates, Washburn, Bismarck, Edgeley,
Parshall, New England, Halliday, Oakes, Wishek, Ellendale,
Tappen, Bowbells, Ashley, Harvey, Strasburg, Hazen, Drake,
Garrison, Bottineau, Linton, Shell Valley, Carrington, Solen,
Lignite, Beulah, Columbus, Underwood, Dunseith, Mohall, Rolla,
and Rolette
438 AM CST Sat Feb 17 2024 /338 AM MST Sat Feb 17 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS 
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...West winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Heinert
158 
WWUS73 KBIS 171600
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1000 AM CST Sat Feb 17 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
180000-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Columbus, Wishek, Elgin, Hettinger,
Fessenden, Steele, Jamestown, Strasburg, New Town, Mohall,
Tappen, Rugby, Lamoure, Wilton, Ashley, Stanley, Sherwood,
Dunseith, Portal, Underwood, Goodrich, Edgeley, Glenburn, Minot,
Center, Powers Lake, Towner, Shell Valley, Bottineau, Washburn,
Carson, Solen, New Leipzig, Rolette, Halliday, Dickinson, Beulah,
Gackle, Parshall, Harvey, Linton, Killdeer, Mcclusky, Lignite,
Mandan, Oakes, Kulm, Rolla, Mott, Drake, Fort Yates, Selfridge,
Garrison, Bowbells, St. John, New England, Velva, Ellendale,
Bismarck, Napoleon, Hazen, Turtle Lake, and Carrington
1000 AM CST Sat Feb 17 2024 /900 AM MST Sat Feb 17 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...West winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
084 
WWUS73 KBIS 171755
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1155 AM CST Sat Feb 17 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
180000-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Columbus, Wishek, Elgin, Hettinger,
Fessenden, Steele, Jamestown, Strasburg, New Town, Mohall,
Tappen, Rugby, Lamoure, Wilton, Ashley, Stanley, Sherwood,
Dunseith, Portal, Underwood, Goodrich, Edgeley, Glenburn, Minot,
Center, Powers Lake, Towner, Shell Valley, Bottineau, Washburn,
Carson, Solen, New Leipzig, Rolette, Halliday, Dickinson, Beulah,
Gackle, Parshall, Harvey, Linton, Killdeer, Mcclusky, Lignite,
Mandan, Oakes, Kulm, Rolla, Mott, Drake, Fort Yates, Selfridge,
Garrison, Bowbells, St. John, New England, Velva, Ellendale,
Bismarck, Napoleon, Hazen, Turtle Lake, and Carrington
1155 AM CST Sat Feb 17 2024 /1055 AM MST Sat Feb 17 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...West winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
400 
WWUS73 KBIS 172108
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
308 PM CST Sat Feb 17 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
180000-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Columbus, Wishek, Elgin, Hettinger,
Fessenden, Steele, Jamestown, Strasburg, New Town, Mohall,
Tappen, Rugby, Lamoure, Wilton, Ashley, Stanley, Sherwood,
Dunseith, Portal, Underwood, Goodrich, Edgeley, Glenburn, Minot,
Center, Powers Lake, Towner, Shell Valley, Bottineau, Washburn,
Carson, Solen, New Leipzig, Rolette, Halliday, Dickinson, Beulah,
Gackle, Parshall, Harvey, Linton, Killdeer, Mcclusky, Lignite,
Mandan, Oakes, Kulm, Rolla, Mott, Drake, Fort Yates, Selfridge,
Garrison, Bowbells, St. John, New England, Velva, Ellendale,
Bismarck, Napoleon, Hazen, Turtle Lake, and Carrington
308 PM CST Sat Feb 17 2024 /208 PM MST Sat Feb 17 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...West winds around 30 mph with gusts up to 50 mph expected.

* WHERE...Central and parts of western North Dakota. 

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
105 
WWUS73 KBIS 172342
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
542 PM CST Sat Feb 17 2024

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
180045-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-240218T0000Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Morton-
Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Towner, Napoleon, Carson, Bowbells,
Center, Steele, Lignite, Stanley, Mcclusky, Oakes, Linton,
Lamoure, Kulm, Beulah, Portal, Gackle, Mohall, Tappen, Hettinger,
Dunseith, Sherwood, Powers Lake, Turtle Lake, Rolette, Fort
Yates, Ashley, Rolla, Rugby, Harvey, Jamestown, Hazen, Garrison,
Mott, New England, Edgeley, Wilton, Carrington, Goodrich, Minot,
Wishek, Dickinson, Glenburn, Halliday, Washburn, Underwood,
Selfridge, New Town, Velva, Parshall, Shell Valley, Fessenden,
Columbus, Drake, Killdeer, Mandan, Strasburg, New Leipzig, Elgin,
St. John, Solen, Ellendale, Bottineau, and Bismarck
542 PM CST Sat Feb 17 2024 /442 PM MST Sat Feb 17 2024/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING...

Winds will continue to gradually diminish through this evening. 
Therefore, the wind advisory will be allowed to expire.

$$

Schild

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:51 AM MST, 2 hours 33 minutes earlier. Its key messages:

  • Cold/below seasonal normal temperatures will continue today. Wind chills will be near 25 below across portions of northern North Dakota this morning. Winds will be breezy out of the northwest during the day, with gusts to around 30 mph.
  • Gusty westerly winds (peak gusts to around 50 mph) are forecast for Saturday, with the strongest winds across the central and eastern parts of the state.
  • Above normal temperatures and mainly dry conditions can be expected starting on Saturday and continuing through next week.
Area forecast discussion, Feb 16, 10:51 AM MST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1151 AM CST Fri Feb 16 2024

.KEY MESSAGES...

- Cold/below seasonal normal temperatures will continue today.
  Wind chills will be near 25 below across portions of northern
  North Dakota this morning. Winds will be breezy out of the
  northwest during the day, with gusts to around 30 mph.

- Gusty westerly winds (peak gusts to around 50 mph) are
  forecast for Saturday, with the strongest winds across the
  central and eastern parts of the state.

- Above normal temperatures and mainly dry conditions can be
  expected starting on Saturday and continuing through next
  week.

&&

.UPDATE...
Issued at 1151 AM CST Fri Feb 16 2024

As the high pressure to our southwest continues sliding east,
the tightening pressure gradient is beginning to product breezy
northwest winds across the area. With temperatures in the single
digits to lower teens, wind chills are still below zero, with
not much improvement expected through the rest of the day. Cloud
cover is increasing from northwest to southeast, so freshened up
sky cover in line with latest trends, otherwise going forecast
looks good.

.UPDATE...
Issued at 940 AM CST Fri Feb 16 2024

Surface high pressure was centered in southeast Montana, with a
swath of low stratus on the northeast side of the low extending
through southwest North Dakota. Daytime satellite imagery shows
some dissipation on the eastern edge, and no flurries have been
observed over the past couple of hours, so will not extend
mention of flurries. Another area of clouds is moving south from
the southern Canadian Prairies.

Current wind chills generally range from 5 to 15 below zero,
with temperatures mostly in the single digits above zero. Winds
are expected to become breezy this afternoon, keeping wind
chills in the single digits at most. No big changes with this
update.

.UPDATE...
Issued at 615 AM CST Fri Feb 16 2024

Adjusted sky cover again based on latest satellite imagery,
along with keeping flurries in across the southwest for a few
more hours this morning. Otherwise there were no changes from
the previous forecast.

&&

.DISCUSSION...
Issued at 425 AM CST Fri Feb 16 2024

Currently, large area of upper level low pressure remains over
the Hudson Bay region with a zonal flow regime over the southern
CONUS. S/WV trough swinging south through the Northern Plains
region this morning, bringing areas of low level stratus and
flurries to parts of the CWA, mainly west and south. Cold air
associated with the upper low surged south into the region over
the past 24 hours, with temperatures early this morning ranging
from around 10 below far north central to the single digits
above farther south. Only a handful of observations have
reached wind chill criteria north, thus no headlines. Areas of
low clouds continue to push south behind the aforementioned
wave, with flurries within the stratus at times this morning.

Surface high pressure off to our northwest will develop
south/southeast today across the Northern High Plains and far
western South Dakota. Cold boundary layer persists with daytime
highs well below normal for mid-February, with highs today
ranging in the teens to lower 20s. The placement of the surface
high coupled with a decent pressure gradient will result in
breezy west/northwesterly winds during the day today, with peak
gusts to around 30 mph as suggested by sounding analysis via
BUFKIT. Thus a cold/blustery day with wind chills struggling to
climb north of zero this afternoon.

Flow aloft remains robust out of the north/northwest tonight
into the day Saturday with long wave troughing over eastern
North America and a ridge building to our west across the
Rockies. The ridge will promote WAA tonight into Saturday over
western and central areas of the state, while neutral to even
CAA is favored over eastern areas of ND. Expect breezy to windy
conditions tonight as a mid level jet streak approaches the
region, with winds increasing during the day Saturday as the jet
streak passes through the area and as the boundary layer height
increases, allowing some of these winds to mix to the surface.
NAM/GFS sounding analysis suggests we will be at or slightly
above wind advisory criteria Sat morning/afternoon for all but
far western ND, with peak gusts ranging from 40-45 knots. Will
continue to mention this in the HWO. With the WAA and degree of
mixing, high temperatures Saturday warm by 15-20 degrees
compared to Friday.

Flow aloft Sunday into next week will be quasi-zonal, with
minimal precipitation chances (less than 15 percent) due to the
lack of any stronger wave moving near our area. Normal
high temperatures during this timeframe are in the mid 20s to
around 30, with NBM guidance (25th percentiles and above)
strongly suggesting above normal temperatures any given day next
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1151 AM CST Fri Feb 16 2024

VFR conditions are expected through the TAF period. The main
concern will be winds, with breezy northwest winds this
afternoon. Winds are expected to stay elevated overnight,
shifting to become more westerly, before increasing further
after 12Z Saturday. Expect the strongest winds in the James
River Valley, with gusts of 40 knots possible at KJMS. We did
include LLWS at all terminals with this update, starting first
at KMOT at 10Z before expanding to other terminals and
continuing through the end of the TAF period.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Jones
DISCUSSION...NH
AVIATION...Jones
Hazardous weather outlook, Feb 16, 10:41 AM MST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1141 AM CST Fri Feb 16 2024

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171745-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1141 AM CST Fri Feb 16 2024 /1041 AM MST Fri Feb 16 2024/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong west to northwest winds are possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MEJ

Nearby

Wind Advisories in North Dakota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.